It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board

  • withdrawls from neurontin?????

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-11-2004, 03:01 PM   #1
    heelsgal
    Member
    (female)
     
    heelsgal's Avatar
     
    Join Date: Apr 2004
    Posts: 80
    heelsgal HB User
    Question withdrawls from neurontin?????

    hi everyone,

    i just was switched from neurontin...which gave me horrible side effects...to zonegran. i am now on my second day of the new medicine, but i feel like i have the flu. i had called my doc's office to find out how to "come off" of neurontin. they never really told me how...so i decreased my doseage over 3 days. is that too quick and the reason i can hardly get out of bed?? please let me know if anyone else has experienced this and how long it lasted. thanks guys!

    Heelsgal

     
    Sponsors Lightbulb
       
    Old 07-11-2004, 07:49 PM   #2
    carol632
    Senior Veteran
    (female)
     
    carol632's Avatar
     
    Join Date: Nov 2003
    Location: Missouri
    Posts: 2,128
    carol632 HB User
    Re: withdrawls from neurontin?????

    Yes, that's too quick....you need to wean down slowly over a period of a couple of weeks at least, depending on the dosage you were taking.

    Carol
    __________________
    2 lami's, 3 fusions
    bone spur removal
    cerv. fusion, 1 level
    morphine pump

     
    Old 07-11-2004, 08:01 PM   #3
    canadachik
    Member
     
    canadachik's Avatar
     
    Join Date: Jun 2004
    Posts: 62
    canadachik HB User
    Re: withdrawls from neurontin?????

    How much neurontin were you taking? That would be the determining factor on whether 3 days is enough time to go off of it. I was on a pretty high dosage of neurontin and I was told to cut back one pill per week while I was being put onto a new drug. I know they say neurontin isn't addictive but the way I felt going off of it leads me to believe differently. I felt like I was coming down with a flu because I was weak and tired and in more pain than ever. I couldn't sleep either and it was making me feel really depressed. I don't know if the depression is a side effect from withdrawal or whether it was from lack of sleep and the extra pain I felt!

    One more thought here..I'm assuming you're going off the neurontin because it isn't working for you? I honestly believed that it wasn't doing a single thing for me till I started going off of it. Then it was migraines, insomnia, more pain than ever (didn't know that was possible!). If I were you I would call the doctor or even the pharmacist and ask them how to properly stop taking the drug. I wish you best of luck on getting off that crap! I hope the zonegran works for you. I've tried a lot of new drugs since going off neurontin and now I"m on ativan on top of all that because I was going a week at a time without sleep. They've decided now that they want to put me back on a lower dose of neurontin along with tylanol with codeine. I still have the prescription of neurontin I got from the doctor last week. I am definetly in no hurry to start taking it again! lol

    Take care,
    ~Naomi

     
    Old 07-11-2004, 08:27 PM   #4
    Haw'nCarl
    Veteran
    (male)
     
    Join Date: Feb 2004
    Location: Honolulu
    Posts: 301
    Haw'nCarl HB User
    Re: withdrawls from neurontin?????

    Aloha Heelsgal,

    I agree with Carol that 3 days is way too quick. I have researched this and most of the people who had few if any withdrawal symptoms took about one month to taper off of the drug. Like Carol pointed out, it depends a lot on your dosage and how long you've been taking it, and I imagine there are lots of other variables such as weight, diet, etc. I don't think you can really compare with any certainty, other peopleís experiences with what your own reactions might be, you just have to take it slow and let your body and mind do the talking. I have been taking Neurontin for almost a year now, 800mg twice a day, and I am dreading the possibility of some adverse reactions by trying to taper too quickly, I am however, looking forward to getting off of these medications, but this isnít going to happen fast enough for me. The list of possible withdrawal symptoms for Neurontin is long, I have read that some people have experienced flu like symptoms while tapering off of Neurontin. Some people have little to no problems coming off of medications, history has shown that I am not one of those people. I have had bad reactions starting some medications too, and one of them was Zonegran.

    I wish you the best of success, but take it slow and keep in touch with your doctor.

    Carl
    __________________
    3level laminectomy,discectomy&PLIF L3-S1 02/20/04
    6cages 8screws 2rods (oh my!) w/local bone graft
    Success! Yay!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by Haw'nCarl; 07-11-2004 at 08:28 PM.

     
    Old 07-12-2004, 01:20 AM   #5
    TAZMZN
    Senior Member
     
    TAZMZN's Avatar
     
    Join Date: May 2004
    Posts: 230
    TAZMZN HB User
    Re: withdrawls from neurontin?????

    Three DAYS!!!

    Hey girl,I wish you asked before you did that!

    Neurontin is a dangerous med! The rule of thumb for this med is the dose you started and then gradually went up to is the reverse to come down from it!

    Take care!

    We are here for you!

    TAZ

     
    Old 07-12-2004, 03:07 AM   #6
    heelsgal
    Member
    (female)
     
    heelsgal's Avatar
     
    Join Date: Apr 2004
    Posts: 80
    heelsgal HB User
    Re: withdrawls from neurontin?????

    Hi everyone...thanks for the info! I guess I have learned my lesson about thinking for myself LOL! I had only been on Neurontin for 1 week. The only catch with it was they had me take: day 1) 300mg day 2) 1200mg day 3) 2700mg !! No kidding!! That's why I had such a bad reaction (see other post). I pretty much lost my noogies...seriously. Mind you I am about 125 lbs. So I guess that didn't help either. It caused memory loss so when I had called my doctor and left a message about how to ween myself off of it and get a new med....the nurse called back and told me they called in a new med. I had forgotten about asking about weening myself off neurontin! Anyway, so far today...and late last night my symptoms were much better. So maybe I have turned the corner now! Well....I have learned my lesson....ask my back board buddies before I strike out on my own ! I see myself in a couple of years coming on here asking what I should fix for dinner ! Take care everyone! Let me know if 3 days coming off was ok if I went on so quick! I had called the pharamicist and he couldn't believe the doctor prescribe an increase that quick! Another footnote....it caused paranoia....so I thought the nurses at the doctor's office were trying to kill me!! CRAZY MED!!

    Have a great day!!

    Heelsgal

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Oh my God, withdrawls from oxycodone, switching from methadone to opana er! Anybody? 3wilds Pain Management 0 09-28-2007 04:48 PM
    Help with withdrawls from meds froufrou Pain Management 18 06-19-2007 02:49 PM
    Extreme hunger after withdrawls? dtalon Addiction & Recovery 3 04-28-2007 02:36 PM
    Not Getting Any Easier..Withdrawls are sabotaging me coder Addiction & Recovery 29 01-12-2007 04:57 PM
    Neurontin/Benzos....... warnings. mise ata ann Addiction & Recovery 5 06-14-2004 02:20 AM
    Why do we go through withdrawls? lortabbuzzer Addiction & Recovery 13 04-20-2004 02:25 AM
    psychological/emotional side effects with neurontin momofsix Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 12-09-2003 04:04 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is Off
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:22 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!